Surgery obstructions from Khovanov homology

Watson, L. (2012) Surgery obstructions from Khovanov homology. Selecta Mathematica, 18(2), pp. 417-472. (doi: 10.1007/s00029-011-0070-2)

Full text not currently available from Enlighten.


For a 3-manifold with torus boundary admitting an appropriate involution, we show that Khovanov homology provides obstructions to certain exceptional Dehn fillings. For example, given a strongly invertible knot in S 3, we give obstructions to lens space surgeries, as well as obstructions to surgeries with finite fundamental group. These obstructions are based on homological width in Khovanov homology, and in the case of finite fundamental group depend on a calculation of the homological width for a family of Montesinos links.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Watson, Professor Liam
Authors: Watson, L.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Selecta Mathematica
ISSN (Online):1420-9020

University Staff: Request a correction | Enlighten Editors: Update this record